Skip to Main content Skip to Navigation
Journal articles

Selection bias corrections based on the multinomial logit model: Monte Carlo comparisons

Abstract : This survey presents the set of methods available in the literature on selection bias correction, when selection is specified as a multinomial logit model. It contrasts the underlying assumptions made by the different methods and shows results from a set of Monte Carlo experiments. We find that, in many cases, the approach initiated by Dubin and MacFadden (1984) as well as the semi-parametric alternative recently proposed by Dahl (2002) are to be preferred to the most commonly used Lee (1983) method. We also find that a restriction imposed in the original Dubin and MacFadden paper can be waived to achieve more robust estimators. Monte Carlo experiments also show that selection bias correction based on the multinomial logit model can provide fairly good correction for the outcome equation, even when the IIA hypothesis is violated.
Document type :
Journal articles
Complete list of metadata

https://halshs.archives-ouvertes.fr/halshs-00201372
Contributor : Taï Dao Connect in order to contact the contributor
Submitted on : Friday, December 28, 2007 - 12:43:48 PM
Last modification on : Friday, August 5, 2022 - 2:49:41 PM

Links full text

Identifiers

Citation

François Bourguignon, Marc Gurgand, Martin Fournier. Selection bias corrections based on the multinomial logit model: Monte Carlo comparisons. Journal of Economic Surveys, Wiley, 2007, 21 (1), pp.174-205. ⟨10.1111/j.1467-6419.2007.00503.x⟩. ⟨halshs-00201372⟩

Share

Metrics

Record views

495